MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR SWIVELLOCK TENODESIS BIO-COMPOSITE 6.25 X 19.1 MM; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR SWIVELLOCK TENODESIS BIO-COMPOSITE 6.25 X 19.1 MM; SCREW, FIXATION, BONE
Catalog Number AR-1662BC
Health Effect - Clinical Codes Dyspnea (1816); Hypersensitivity/Allergic reaction (1907); Swelling (2091)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this nature with this part/lot number combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.This is one of five submissions for the same patient event.The others are 1220246-2017-00221 ((b)(4)), 1220246-2017-00233 ((b)(4)), 1220246-2017-00234 ((b)(4)) and 1220246-2017-00235 ((b)(4)).Device remains in patient.
 
Event or Problem Description
It was reported that the patient underwent a rotator cuff repair on (b)(6) 2017 where a bio-composite swivelock tenodesis suture anchor, ar-1662bc-7 ((b)(4)) was implanted into the patient's shoulder.Approximately four days after the surgery, the patient began to experience trouble breathing and swelling in the throat.The patient has been treated at the er for symptoms.No redness or swelling can be seen at the surgery site.The patient claims they have never had any issues of this nature until after their procedure.The patient's only known allergy is penicillin.The below part numbers were also implanted on (b)(6).Ar-1662bc lot 10110092 1ea ((b)(4)), ar-1927psf lot 10068319 1ea ((b)(4)), ar-1926ps lot 10064848 1ea ((b)(4)) and ar-1926ps lot 10053400 1ea ((b)(4)).

Brand Name
SUTURE ANCHOR SWIVELLOCK TENODESIS BIO-COMPOSITE 6.25 X 19.1 MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6671308
Report Number1220246-2017-00232
Device Sequence Number16607672
Product Code HWC
UDI-Device Identifier00888867020566
UDI-Public00888867020566
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberAR-1662BC
Device Lot Number10110092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;